MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC SALVATION DRILL BIT 4.5MM TAPERED; BIT, SURGICAL

WRIGHT MEDICAL TECHNOLOGY INC SALVATION DRILL BIT 4.5MM TAPERED; BIT, SURGICAL
Catalog Number SB080045
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that while drilling using the 4.3/3mm taper drill for a 5mm bolt the drill tip snapped on the tapered area within the patient.The drill bit was removed and the surgery continued as planned successfully.An additional dorsal incision and cut needed to be created.A surgical delay of 20 minutes was reported.
 
Additional Manufacturer Narrative
Correction to d9 (product available to stryker) and h6(device code ) to remove 'break' code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.An x-ray image was provided that does appear to show a tip of some driver inside the patient.However, no assessment can be made based on the image alone.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
SALVATION DRILL BIT 4.5MM TAPERED
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22820453
Report Number3010667733-2025-00949
Device Sequence Number19974561
Product Code GFG
UDI-Device Identifier00889797060585
UDI-Public00889797060585
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSB080045
Device Lot Number2112536
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown